# SDR AK02003F00001

- Difficulty date: November 5, 2003
- Submitted: December 8, 2003
- Operation: Air carrier
- Aircraft: N138CP
- Make and model: Maule MT-7-235
- Aircraft serial: 18072C
- Engine: Lyc IO540W1A5
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Shroud
- Condition: Chafed
- Location: Rt Exhaust
- Part time: 100 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSPECTION THE RIGHT EXHAUST MUFFLER SHROUD WAS FOUND CONTACTING THE NR 3 CYLINDER INTAKE TUBE.  IT APPEARS THAT DURING THE AIRCRAFT ASSEMBLY, THE EXHAUST MUFFLER SHROUD IS ATTACHED TO THE MUFFLER PRIOR TO INSTALLING ON THE ENGINE.  DURING THE INSTALLATION, ADEQUATE CLEARANCE BETWEEN THE EXHAUST SHROUD AND INTAKE TUBE WAS NOT MAINTAINED CAUSING THE TWO PARTS TO BE PINCHED TOGETHER.  THE SHROUD WAS IMPOSSIBLE TO REMOVE TO INSPECT THE MUFFLER WITHOUT REMOVING THE ENTIRE RIGHT EXHAUST ASSEMBLY.  RECOMMENDATIONS FOR RECURRENCE ARE TO DESIGN A CLEARANCE CUTOUT IN THE EXHAUST SHROUD ASSEMBLY TO FACILITATE EASE OF REMOVAL AND PREVENT CONTACT WITH THE INTAKE TUBE.
